Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2011, 4:12 PM EDT for Wilkes County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 31, 2011, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 132 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS82 KFFC 312012 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT SUN JUL 31 2011 GAZ039-312045- 412 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES COUNTY UNTIL 445 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WASHINGTON...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CELESTE...NEWTOWN...WASHINGTON...LUNDBERG...ROCKY CREEK FIRE DEPT. AND AONIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3368 8254 3362 8273 3377 8292 3388 8269 TIME...MOT...LOC 2012Z 330DEG 7KT 3374 8270 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:56 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 31, 3:56 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT SUN JUL 31 2011 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTH AND EAST GA MOVING SOUTH. MAIN FRONTAL BOUNDARY IS JUST SOUTH OF THE ATL AREA AND IT WILL CONTINUE MOVING SLOWLY SOUTHWARD THROUGH MON EVENING. THIS FRONT IS EXPECTED TO MAKE IT ALL THE WAY INTO CENTRAL FLORIDA BY MID WEEK. THIS WILL ALLOW A WEAK HIGH PRESSURE RIDGE TO BUILD SOUTH OUT OF THE GREAT LAKES STATES AND INTO NORTH GEORGIA MON THROUGH WED. THIS RIDGE WILL BRING A DRIER AIRMASS IN ACROSS THE REGION WHICH SHOULD HELP TO SHUT THE AFTERNOON SHRA/TSRA OFF FOR A FEW DAYS. WILL KEEP LOW CHANCE POPS IN ACROSS CENTRAL GEORGIA MONDAY BUT THAT IS ALL THE PRECIP IM EXPECTING THROUGH WEDNESDAY. THE HUGE UPPER LEVEL RIDGE CENTERED OVER NE/OK STILL HAS AN AXIS ORIENTED EAST TO WEST ACROSS THE SOUTHERN STATES. THIS RIDGE IS WEAKENING SOME AND SHOULD HELP TO KEEP THUNDERSTORMS BELOW SEVERE LIMITS TODAY. TEMPERATURES WILL CONTINUE TO BE WARM WITH HIGHS IN THE 90S AND LOWS IN THE 70S. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A HIGH PRESSURE RIDGE BUILDS IN BEHIND THE FRONTAL BOUNDARY OVER NORTH GEORGIA NOW. WITH DRIER AIR OVER THE STATE NOT EXPECTING ANY PRECIP IN THE BEGINNING OF THE EXTENDED. THE MODELS SHOW ANOTHER FRONT MOVING SOUTH OUT OF THE GREAT LAKES STATES WED...AND INTO NORTH GEORGIA THU. RIGHT NOW THIS FRONTAL SYSTEM LOOKS WEAK SO WILL CONTINUE WITH A SLIGHT CHANCE OF PRECIP THU...SLOWLY INCREASING TO CHANCE POPS THOUGH THE REST OF THE EXTENDED. TEMPS WILL CONTINUE IN THE 90S THROUGH DAY 7. && .AVIATION... 18Z UPDATE... VFR CONDITIONS GENERALLY EXPECTED THROUGH THE PERIOD. ISOL TO SCTD PM CONVECTION AROUND TAF SITES...AND EXPECT RESTRICTED VSBYS AND MVFR CIGS IN TSTMS GIVEN TROPICAL ATMOSPHERE. BOUNDARY DRIFTS SOUTH ACROSS C AND S GA TONIGHT...EXPECT MOST AMPLE CLOUD COVER IN THAT AREA. WEAK LOW AT THE SURFACE WILL PLAY WITH THE WINDS...GENERALLY NNW THROUGH 02-06Z...THEN LIGHT NE...AND THEN E AFTER 13-14Z. EXPECT MVFR VSBYS IN THE AM ACROSS THE STATE...AND PM CONVECTION SHOULD BE LIMITED TO C AND S GA...WITH ISOL ACTIVITY POSSIBLE IN THE ATL AND AHN AREAS AFTER 18Z. //ATL CONFIDENCE... 18Z UPDATE... HIGH CONFIDENCE ON WINDS. MEDIUM CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE CONVECTION WILL IMPACT ATL DIRECTLY. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 73 98 / 20 5 0 0 ATLANTA 74 96 75 98 / 20 5 0 0 BLAIRSVILLE 67 90 66 92 / 10 5 0 0 CARTERSVILLE 70 98 68 99 / 20 5 0 0 COLUMBUS 76 99 78 98 / 30 30 10 10 GAINESVILLE 74 96 74 97 / 20 5 0 0 MACON 75 97 75 98 / 30 30 10 5 ROME 72 98 69 100 / 10 5 0 0 PEACHTREE CITY 70 96 70 97 / 20 10 0 0 VIDALIA 75 96 75 96 / 30 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BLECKLEY...DODGE...EMANUEL...GLASCOCK... HANCOCK...JEFFERSON...JOHNSON...LAURENS...MONTGOMERY... TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WHEELER...WILKINSON. && 01
Hazardous weather outlook, Jul 31, 11:20 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT SUN JUL 31 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. HEAT ADVISORY FOR EAST CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... HIGH PRESSURE ALOFT WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS. AN UPPER TROUGH AND ASSOCIATED SURFACE TROUGH WILL CONTINUE MOVING SOUTHEAST THROUGH NORTH GEORGIA TODAY AND INTO CENTRAL GEORGIA BY MONDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO- GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN. A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING DOWNBURST WINDS IN A SMALL LOCALIZED AREA. THUNDERSTORMS WILL BE MOST NUMEROUS FROM 2 PM TO 8 PM EDT AND ACROSS CENTRAL AND EAST CENTRAL GEORGIA. .DISCUSSION... HIGH PRESSURE ALOFT HAS DRIFTED TO THE WEST OF THE REGION...AND IS EXPECTED TO REMAIN THERE THROUGHOUT THE WEEK. NORTHWEST FLOW ALOFT WAS ONCE AGAIN ESTABLISHED ACROSS THE REGION. A DISTURBANCE ALOFT AND ASSOCIATED WEAK SURFACE TROUGH WILL CONTINUE TO MOVE SOUTHEAST FROM THE TENNESSEE VALLEY TODAY. A VERY MOIST AND MODERATELY UNSTABLE AIR MASS WILL COMBINE WITH THE UPPER-LEVEL FEATURE TO SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS DURING AFTERNOON HEATING AND INTO THE EARLY EVENING HOURS...WITH ACTIVITY MOST NUMEROUS SOUTH OF THE SURFACE TROUGH ACROSS CENTRAL GEORGIA. THE STRONGER STORMS MAY BE SUPPORTIVE OF HEAVY PRECIPITATION LOADING CONTRIBUTING TO LOCALIZED DOWNBURSTS...AS WELL AS BRIEF... LOCALIZED FLOODING. OUTSIDE THUNDERSTORMS...A HOT AIR MASS WILL REMAIN IN PLACE...WITH AFTERNOON HEAT INDEX VALUES OF 105 TO 107 ACROSS PARTS OF EAST CENTRAL GEORGIA DURING THE AFTERNOON. CONSULT ATLNPWFFC FOR FURTHER DETAILS ON A HEAT ADVISORY FOR THIS PORTION OF THE STATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER AND HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 31, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT SUN JUL 31 2011 GAZ039-312045- 412 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES COUNTY UNTIL 445 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WASHINGTON...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CELESTE...NEWTOWN...WASHINGTON...LUNDBERG...ROCKY CREEK FIRE DEPT. AND AONIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3368 8254 3362 8273 3377 8292 3388 8269 TIME...MOT...LOC 2012Z 330DEG 7KT 3374 8270
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:11 AM EDT | Heat Advisory | FFC | Baldwin, Bleckley, Dodge, Emanuel, Glascock, Hancock and 13 more | 16 hr |
| Jul 31, 6:54 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Jul 31, 7:00 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jul 31, 7:07 PM EDT | Special Weather Statement | FFC | Bleckley | 38 min |
| Jul 31, 7:08 PM EDT | Special Weather Statement | FFC | Dooly | 52 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.